Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

C. De Lellis - F. Otto - M. Westdickenberg

Structure of entropy solutions for multi--dimensional conservation laws

created on 14 Nov 2002
modified by delellis on 03 May 2011

[BibTeX]

Published Paper

Inserted: 14 nov 2002
Last Updated: 3 may 2011

Journal: Archive for Rational Mechanics and Analysis
Volume: 170
Pages: 137-184
Year: 2003

Abstract:

An entropy solution u of a multi-dimensional scalar conservation law is not necessarily in BV, even if the conservation law is genuinely nonlinear. We show that u nevertheless has the structure of a BV-function in the sense that the shock location is codimension-one rectifiable. This result highlights the regularizing effect of genuine nonlinearity in a qualitative way; it is based on the locally finite rate of entropy dissipation. The proof relies on the geometric classification of blow-ups in the framework of the kinetic formulation.

For the most updated version and eventual errata see the page

http:/www.math.uzh.chindex.php?id=publikationen&key1=493

Keywords: Partial regularity, Rectifiability, conservation laws, entropy solutions, shocks

Credits | Cookie policy | HTML 4.0.1 strict | CSS 2.1